Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Feb 6, 2016, 3:27 AM EST for Berkeley County, South Carolina. It took effect at Feb 7, 2016, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2016, 3:27 AM EST (08:27 UTC)
- In effect from
- Feb 7, 2016, 4:00 AM EST
- Expired
- Feb 7, 2016, 5:59 PM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS72 KCHS 060827 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 327 AM EST SAT FEB 6 2016 SCZ045-061630- /O.NEW.KCHS.LW.Y.0004.160207T0900Z-160207T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 327 AM EST SAT FEB 6 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY. * WINDS...NORTH WINDS AS HIGH AS 20 TO 25 KNOTS. * WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
8 follow-up statements
830 WWUS72 KCHS 061539 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1039 AM EST SAT FEB 6 2016 SCZ045-062345- /O.CON.KCHS.LW.Y.0004.160207T0900Z-160207T2300Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1039 AM EST SAT FEB 6 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY FOR LAKE MOULTRIE... * WINDS...NORTH WINDS AS HIGH AS 20 TO 25 KNOTS. * WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
664 WWUS72 KCHS 062129 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 429 PM EST SAT FEB 6 2016 SCZ050-070530- /O.NEW.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 429 PM EST SAT FEB 6 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY. * LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND SOUTH OF U.S. ROUTE 17. * WINDS...NORTH TO NORTHWEST 20-30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$ SCZ045-070530- /O.EXT.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 429 PM EST SAT FEB 6 2016 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY FOR LAKE MOULTRIE... * WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS. * WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
340 WWUS72 KCHS 070052 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 752 PM EST SAT FEB 6 2016 SCZ050-070900- /O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 752 PM EST SAT FEB 6 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF U.S. 17. * WINDS...NORTH TO NORTHWEST 20-30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$ SCZ045-070900- /O.CON.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 752 PM EST SAT FEB 6 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY FOR LAKE MOULTRIE... * WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS. * WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
716 WWUS72 KCHS 070400 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1100 PM EST SAT FEB 6 2016 SCZ050-071200- /O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 1100 PM EST SAT FEB 6 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF U.S. 17. * WINDS...NORTH TO NORTHWEST 20-30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$ SCZ045-071200- /O.CON.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1100 PM EST SAT FEB 6 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY FOR LAKE MOULTRIE... * WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS. * WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
652 WWUS72 KCHS 070824 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 324 AM EST SUN FEB 7 2016 SCZ050-071630- /O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 324 AM EST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF ROUTE 17. * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. DUE TO THE SATURATED GROUNDS FROM RECENT HEAVY RAINS SOME WEAKER TREES COULD BE BLOWN DOWN...AS COULD SOME TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE FROM THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$ SCZ045-071630- /O.CON.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 324 AM EST SUN FEB 7 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LAKE MOULTRIE... * WINDS...NORTH AND NORTHWEST AS HIGH AS 20 TO 25 KNOTS. * WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
758 WWUS72 KCHS 071447 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 947 AM EST SUN FEB 7 2016 SCZ050-072300- /O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 947 AM EST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF ROUTE 17. * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. DUE TO THE SATURATED GROUNDS FROM RECENT HEAVY RAINS SOME WEAKER TREES COULD BE BLOWN DOWN...AS COULD SOME TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE FROM THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$ SCZ045-072300- /O.CON.KCHS.LW.Y.0004.000000T0000Z-160208T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 947 AM EST SUN FEB 7 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LAKE MOULTRIE... * WINDS...NORTH AND NORTHWEST AS HIGH AS 20 TO 25 KNOTS. * WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
695 WWUS72 KCHS 072019 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 319 PM EST SUN FEB 7 2016 SCZ050-080000- /O.CON.KCHS.WI.Y.0002.000000T0000Z-160208T0000Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 319 PM EST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF ROUTE 17. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. DUE TO THE SATURATED GROUNDS FROM RECENT HEAVY RAINS SOME WEAKER TREES COULD BE BLOWN DOWN...AS COULD SOME TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE FROM THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$ SCZ045-080000- /O.CON.KCHS.LW.Y.0004.000000T0000Z-160208T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 319 PM EST SUN FEB 7 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LAKE MOULTRIE... * WINDS...NORTH TO NORTHWEST WINDS AROUND 20 KT WITH GUSTS TO 25 KT. * WAVES...AROUND 2 FEET...HIGHEST OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE LAKE. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
068 WWUS72 KCHS 072259 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 559 PM EST SUN FEB 7 2016 SCZ050-080000- /O.CAN.KCHS.WI.Y.0002.000000T0000Z-160208T0000Z/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 559 PM EST SUN FEB 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SCZ045-080000- /O.CAN.KCHS.LW.Y.0004.000000T0000Z-160208T0000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 559 PM EST SUN FEB 7 2016 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. WINDS ON LAKE MOULTRIE HAVE DIMINISHED...THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 6, 12:56 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 6, 12:56 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 AM EST SAT FEB 6 2016
.SYNOPSIS...
INLAND HIGH PRESSURE WILL PREVAIL TONIGHT. A COASTAL TROUGH
WILL DEVELOP OFFSHORE AND STRENGTHEN SATURDAY. LOW PRESSURE WILL
TRACK NORTH AND DEEPEN OFF THE SOUTHEAST COAST SATURDAY NIGHT
THROUGH SUNDAY....THEN WILL MOVE AWAY TOWARD THE NORTHEAST SUNDAY
NIGHT. A COLD FRONT WILL CROSS THE AREA MONDAY. THEN...A DEEP
TROUGH WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT
WEEK...BRINGING UNSEASONABLY COOL CONDITIONS TO THE AREA.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ONLY MINOR TWEAKS TO THE FORECAST...MAINLY TO ACCOUNT FOR SOME
STRATOCUMULUS TO ADVECT ONSHORE OF EXTREME SE COASTAL GA AND TO
OPEN A LITTLE GREATER RANGE FROM NW TIER TO THE COAST IN REGARDS
TO TEMPS. ON AVERAGE LOOKING FOR 29-33 MOST INLAND
COMMUNITIES...36-40 ALONG THE COAST AND IN DOWNTOWN CHARLESTON.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
THIS FORECAST PERIOD INCLUDES A PARTICULARLY CHALLENGING
PRECIPITATION EVENT...AND MOST ATTENTION FOCUSES ON THE POTENTIAL
FOR A PERIOD OF WET SNOW LATE SATURDAY NIGHT INTO SUNDAY MORNING.
LOW PRESSURE WILL BE TRACKING NORTH/NORTHEAST AND DEEPENING RAPIDLY
OFF THE SOUTHEAST COAST...WHILE AN IMPRESSIVE UPPER LOW WILL
TRAVERSE SOUTHERN COUNTIES OF THE FORECAST AREA. AS THE UPPER LOW
TRENDS TOWARD A NEGATIVE TILT...STRONG FORCING FOR ASCENT WILL
DEVELOP ACROSS THE REGION. INITIALLY...THE RESPONSE WILL INCLUDE AN
EXPANSION DEEP LAYERED MOISTURE AND RAIN ACROSS MUCH OF THE FORECAST
AREA AS SATURDAY NIGHT PROGRESSES. THEN...LATE SATURDAY NIGHT INTO
SUNDAY MORNING COLD ADVECTION WILL PUSH TOWARD THE COAST IN CONCERT
WITH DYNAMIC COOLING. THE BIG QUESTION IS WHETHER SUFFICIENT COOLING
WILL OCCUR WHILE DEEP COMMA CLOUD MOISTURE REMAINS OVER THE REGION
TO SUPPORT NON-LIQUID PRECIPITATION. 12Z MODELS HAVE CERTAINLY
TRENDED FARTHER WEST WITH A LONGER DURATION COMMA FEATURE NORTH OF
THE UPPER LOW...AND WE HAVE ACCORDINGLY RAISED POPS TO CATEGORICAL
MOST AREAS EXCEPT FAR INLAND SATURDAY NIGHT...FOLLOWED BY A LONGER
PERIOD OF PRECIPITATION SUNDAY. HOWEVER...MODELS HAVE OFFERED AN
UNEVEN THERMAL EVOLUTION...AND MUCH OF THE FORECAST UNCERTAINTY
HINGES ON THE UNCERTAIN DEGREE OF COOLING. THE MOST LIKELY SCENARIO
SUGGESTS THAT RAIN WILL MIX WITH OR CHANGE TO A PERIOD OF WET SNOW
LATE SATURDAY NIGHT INTO SUNDAY MORNING...WITH TEMPERATURES ABOVE
FREEZING PREVENTING ANY SIGNIFICANT ACCUMULATION/IMPACTS. HOWEVER...
IN A WORST CASE BUT LESS LIKELY SCENARIO...STRONG FORCING FOR ASCENT
WILL SUPPORT LOCAL CONVECTIVE ENHANCEMENT...AND RAIN/MIXED
PRECIPITATION COULD GIVE WAY TO LOCALIZED/HEAVIER BURSTS OF WET SNOW
WHICH COULD BRIEFLY BUT QUICKLY ACCUMULATE ON ROADS...TREE LIMBS AND
POWER LINES. WHILE THE PAST COUPLE RUNS OF THE NAM SUPPORT A
SIGNIFICANT SNOW EVENT...THIS MODEL APPEARS TO CONVERT TOO MUCH RAIN
TO SNOW AND COULD WELL BE PLACING THE CRITICAL COMMA HEAD
MOISTURE/CRITICAL TEMPS FOR SNOW MUCH TOO FAR INLAND. AS OF LATE
FRIDAY AFTERNOON...THE PROBABILITY FOR THE WORST CASE SCENARIO
REMAINS TOO LOW TO JUSTIFY A WINTER STORM WATCH...BUT WILL ADDRESS
THE WITHIN THE HAZARDOUS WEATHER OUTLOOK.
BACKING UP IN TIME...SATURDAY WILL TURN OUT MOSTLY CLOUDY WITH BELOW-
NORMAL HIGH TEMPS IN THE 50S. WITH THE POSSIBLE EXCEPTION OF SOUTH
COASTAL COUNTIES...MOST AREAS SHOULD REMAIN RAIN-FREE UNTIL AFTER
DARK.
LOOKING AHEAD...EXPECT A CHILLY AND DRY NIGHT SUNDAY
NIGHT...FOLLOWED BY A COLD FROPA MONDAY. MOISTURE APPEARS TOO MEAGER
TO SUPPORT ANY MEASURABLE PRECIPITATION. TEMPERATURES 55-60F SHOULD
BE COMMON.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
OVERALL THE LONG TERM PERIOD LOOKS RATHER STEADY STATE AND COOL. THE
DEEP AND COLD TROUGH IN THE MID/UPPER LEVELS WILL PERSIST AND EVEN
GET REINFORCED BY ADDITIONAL ENERGY DIVING OUT OF THE NORTHERN
PLAINS INTO MID WEEK. THIS SET UP WILL KEEP TEMPERATURES COOL AND
WELL BELOW NORMAL WITH BREEZY CONDITIONS EACH AFTERNOON. HIGH
PRESSURE WILL SETTLE INTO THE REGION FROM THE CENTRAL CONUS BY ABOUT
THURSDAY. FOR MUCH OF THE PERIOD HIGHS WILL STRUGGLE TO GET OUT OF
THE 40S WITH OVERNIGHT LOWS INTO THE 20S AWAY FROM THE COAST.
ALSO...THERE ARE NO SIGNIFICANT OPPORTUNITIES FOR RAIN.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR AT KSAV AND KCHS OVERNIGHT AND SATURDAY...ALTHOUGH BKN-OVC
CEILINGS WILL DEVELOP IN THE MORNING AS THEY ARRIVE FROM OFF THE
ATLANTIC. LIGHT RAINS WILL OCCUR IN THE AFTERNOON AND CONTINUE
INTO TONIGHT IN RESPONSE TO A COASTAL TROUGH OFFSHORE AND ENERGY
ALOFT. THIS EVENTUALLY LEADS TO LOW-END VFR CONDITIONS AT KCHS AND
MVFR CONDITIONS AT KSAV.
EXTENDED AVIATION OUTLOOK...THERE WILL BE A CHANCE FOR RESTRICTED
CEILINGS SATURDAY NIGHT INTO SUNDAY MORNING. OTHERWISE VFR
CONDITIONS WILL PREVAIL.
&&
.MARINE...
TONIGHT...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST U.S. WITH
NE WINDS AS HIGH AS 15-20 KT IN RESPONSE TO THE SURFACE PRESSURE
GRADIENT INCREASING BETWEEN THE HIGH AND A COASTAL TROUGH
BEGINNING TO FORM. SEAS WILL BE 3-4 FT WITHIN 20 NM AND 4-6 FT
ACROSS THE OUTER GEORGIA WATERS. THE SMALL CRAFT ADVISORY WILL
REMAIN UP FOR THE OUTER GEORGIA WATERS.
SATURDAY THROUGH WEDNESDAY...DUE TO THE DEEPENING LOW PRESSURE
OFF THE SOUTHEAST COAST...RAISED A GALE WATCH FOR AMZ374 SATURDAY
NIGHT THROUGH SUNDAY...AND THERE EXISTS A LOW PROBABILITY FOR
GALES TO SPREAD INTO NEAR SHORE WATERS DURING THIS TIME.
OTHERWISE...ELEVATED WINDS/SEAS AND SMALL CRAFT ADVISORY
CONDITIONS WILL REMAIN COMMON THROUGH THIS PERIOD. ANOTHER PERIOD
OF GALES IS POSSIBLE IN THE WAKE OF A COLD FRONT MONDAY
NIGHT/TUESDAY...ESPECIALLY BEYOND 20 NM.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...BSH
AVIATION...
MARINE...Hazardous weather outlook, Feb 5, 4:20 PM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EST FRI FEB 5 2016 GAZ099>101-114>119-137>141-062130- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- 420 PM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-062130- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 420 PM EST FRI FEB 5 2016 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-SCZ040-042>045-047>052-062130- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 420 PM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW...RAIN COULD MIX WITH OR CHANGE TO A PERIOD OF WET SNOW LATE SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS A CHANCE THAT WET SNOW COULD BRIEFLY ACCUMULATE ON BRIDGES...OVERPASSES AND TREE BRANCHES. PLEASE CHECK THE LATEST FORECASTS AND INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-062130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 420 PM EST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:45 PM EST | Gale Watch | CHS | 12 hr | |
| Feb 6, 3:45 PM EST | Gale Warning | CHS | 30 hr | |
| Feb 6, 4:29 PM EST | Wind Advisory | CHS | 26 hr |
Nearby
Lake Wind Advisories in South Carolina, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.